Oklahoma, 2008Hail and Damaging Wind in Oklahoma, August 4, 2008
August 4, 2008 · NWS TSA · 2 events in 2 counties and zones
Isolated severe thunderstorms occurred across southeast Oklahoma during the late afternoon and early evening hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms occurred across southeast Oklahoma during the late afternoon and early evening hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 4, 2:32 PM CST, 9 minutes earlier.
Area forecast discussion, Aug 4, 2:32 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
332 PM CDT MON AUG 4 2008
.DISCUSSION...
THE HEAT WILL LAST AT LEAST ONE MORE DAY. TOMORROW MAY A DEGREE
OR TWO COOLER THAN TODAY BUT THE HEADLINES IN PLACE ARE MERITED.
AFTER THAT THE RIDGE BREAKS DOWN SOME AND THE RIDGE AXIS SHIFTS
WEST. LOW LEVEL TEMPERATURE PROFILES COOL SIGNIFICANTLY AFTER
TOMORROW. IN ADDTION...THE MUCH ADVERTISED FRONT LOOKS LIKE IT
WILL BACK DOOR INTO THE AREA THURSDAY NIGHT AND FRIDAY. THIS
SHOULD BRING A DECENT CHANCE OF RAIN.
FROM THIS WEEKEND ON THE FORECAST IS IN DOUBT. THE 06Z GFS AND
00Z ECMWF ARE AT ODDS WITH THEIR LATER RUNS. THE EARLIER RUNS
KEPT THE NORTHWEST FLOW AND FRONT IN THE NEIGHBORHOOD THROUGH
MONDAY. THE NEW RUNS HAVE SOUTH WINDS RETURNING AROUND SUNDAY.
HAVE HEDGED IN MY FORECAST. I RAISED TEMPERATURES SOME SUNDAY
AND MONDAY WHILE COOLING THEM SOME WITH THE BETTER RAIN CHANCE
FRIDAY. I ALSO KEPT SLIGHT CHANCE POPS THROUGH THE WEEKEND AND
INTO MONDAY IN CASE THE MODELS FLIP FLOP AGAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 79 102 78 97 / 10 10 10 10
FSM 76 103 75 96 / 10 10 10 10
MLC 74 103 75 97 / 10 10 10 10
BVO 73 100 71 96 / 10 10 10 10
FYV 72 96 70 93 / 10 10 10 10
BYV 71 96 72 93 / 10 10 10 10
MKO 74 102 73 96 / 10 10 10 10
MIO 74 96 76 95 / 10 10 10 10
F10 74 103 75 96 / 10 10 10 10
HHW 72 100 75 98 / 10 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM TUESDAY FOR OKZ060-OKZ073.
HEAT ADVISORY UNTIL 7 PM TUESDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ061-OKZ062-OKZ063-OKZ064-
OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-OKZ072-
OKZ074-OKZ075-OKZ076.
AR...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ020.
EXCESSIVE HEAT WARNING UNTIL 7 PM TUESDAY FOR ARZ019-ARZ029.
&&
SHORT TERM...10
LONG TERM....17
ABBASHazardous weather outlook, Aug 4, 11:57 AM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1257 PM CDT MON AUG 4 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT MON AUG 4 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...LIMITED.
AREA...FAR SOUTHEAST OKLAHOMA.
ONSET...AFTER 3 PM.
DANGEROUS HEAT.
RISK...SIGNIFICANT.
AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...LARGER METROPOLITAN AREAS THAT WILL
REMAIN WARMEST OVERNIGHT...INCLUDING TULSA...MCALESTER...
FORT SMITH AND VAN BUREN.
DISCUSSION...
DANGEROUS HEAT CONTINUES ACROSS THE AREA AS AFTERNOON HEAT
INDEX VALUES RANGE FROM 105 TO 112 DEGREES...WHILE OVERNIGHT
LOW TEMPERATURES FALL INTO THE 70S. THESE PERSISTENT CONDITIONS
WILL CONTINUE TO BUILD THE HEAT STRESS AND HEAT WARNINGS AND
ADVISORIES REMAIN IN EFFECT. THE APPROPRIATE SAFETY PRECAUTIONS
SHOULD BE EXERCISED.
ISOLATED AFTERNOON THUNDERSTORMS ARE POSSIBLE TODAY ACROSS FAR
SOUTHEAST OKLAHOMA. ORGANIZED SEVERE WEATHER IS NOT LIKELY HOWEVER
THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING DOWNBURST WINDS IN
EXCESS OF 50 MPH.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
REGION SPOTTER ACTIVATION NOT EXPECTED...HOWEVER LOCAL ACTIVATION
MAY BE REQUESTED FOR ISOLATED STRONG STORMS IN SOUTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
DANGEROUS HEAT CONDITIONS WILL CONTINUE THROUGH TUESDAY WITH
WARNINGS AND ADVISORIES CONTINUING THROUGH THIS TIMEFRAME.
THEREAFTER...A SLOW MOVING COLD FRONT WILL BRING COOLER
WEATHER AND INCREASING THUNDERSTORM CHANCES FROM THURSDAY
THROUGH SUNDAY. TEMPERATURES ARE EXPECTED TO COOL BELOW
NORMAL BY EARLY NEXT WEEK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
Thunderstorm Wind, Latimer
- When
- August 4, 2:41 PM CST
- Where
- Latimer County, Gowen
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 34.870, -95.470
Thunderstorm winds estimated at 70 miles an hour damaged three outbuildings and blew down numerous large tree limbs.
Hail, Pittsburg
- When
- August 4, 5:10 PM CST
- Where
- Pittsburg County, 2 mi NW of Mc Alester
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.950, -95.795
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Illinois, August 4 to 5, 20083 injured · $2.6 million · EF1 · 105 events
- Damaging Winds and Lightning Strikes in Indiana, August 4, 20081 death · $110,000 · 65 kt wind · 13 events
- Tornadoes and Damaging Winds in Indiana, August 4, 2008$1.1 million · EF2 · 14 events
- Rip Current in Alabama, August 4, 20081 death · 1 event
- Excessive Heat in Louisiana, August 4, 20081 death · 1 event
- Damaging Winds in Illinois, August 4, 2008$402,000 · 65 kt wind · 19 events
- Tornado and Hail in Iowa, August 4, 2008$255,000 · EF0 · 12 events
- Hail and Damaging Wind in Iowa, August 4, 2008$233,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Iowa, August 4 to 5, 2008$113,000 · 1 in hail · 17 events
- Hail and Lightning Strikes in Wisconsin, August 4, 2008$185,000 · 0.75 in hail · 4 events
- Hail and Lightning Strike in Colorado, August 4, 2008$110,000 · 0.88 in hail · 2 events
- Lightning Strikes in Illinois, August 4, 2008$100,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 132679, 132681.